MAUDE Adverse Event Report: DEPUY MITEK LLC US EXPRESSSEW III AC DIVBRD/LOADR; SUTURE/NEEDLE PASSER, SINGLE-USE

DEPUY MITEK LLC US EXPRESSSEW III AC DIVBRD/LOADR; SUTURE/NEEDLE PASSER, SINGLE-USE
Catalog Number 214158
Medical Device Problem Code Device-Device Incompatibility (2919)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 08/30/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product complaint # (b)(4).If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.Investigation summary: the complaint device is not being returned, it was discarded by the customer therefore is unavailable for a physical evaluation.A review of the device history record indicated that this batch of product was processed without incident; therefore there is no evidence of manufacturing anomalies on the paperwork reviewed.Further, a review into the depuy synthes mitek complaints system revealed one other dissimilar complaint for this lot of (b)(4) devices with this product code that were released to distribution.We cannot discern a root cause for the reported failure mode.At this point in time, no corrective action is required and no further action is warranted.This file will remain receptive to any potential forthcoming information received that is pertinent and germane to this issue.However, depuy synthes mitek will continue to track any related complaints within this device family as a means of monitoring the extent with which this complaint is observed in the field.This report is being filed from the (b)(4) as required under mitek's corrective and preventative actions (capa) to file usa fda mdr missed malfunctions.(b)(4).
 
Event or Problem Description
The sales rep reported via phone that his expressew iii ac loader/plate was to thin and not strong enough to hold the sutures.The suture was not being held by the jaw during a rotator cuff repair.There were no patient consequences or delays.The case was completed with the device.The device was discarded by the customer.The sales rep was not present during the case and could not provide any more details.

Brand Name
EXPRESSSEW III AC DIVBRD/LOADR
Common Device Name
SUTURE/NEEDLE PASSER, SINGLE-USE
Manufacturer (Section D)
DEPUY MITEK LLC US
325 paramount drive
raynham MA 02767
MDR Report Key8352357
Report Number1221934-2019-56439
Device Sequence Number1682801
Product Code LXH
UDI-Device Identifier10886705025206
UDI-Public10886705025206
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,other
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 08/30/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/30/2019
Device Catalogue Number214158
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 08/30/2017
Initial Report FDA Received Date02/19/2019
Patient Sequence Number1